MAUDE Adverse Event Report: Xenios AG Novalung ultimate kit (US); Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure

Xenios AG Novalung ultimate kit (US); Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Catalog Number F32000015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 05/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported an underperforming oxygenator during extracorporeal membrane oxygenation (ecmo) support that required exchange in less than 8 hours, with a second oxygenator having the same reported issue in less than 12 hours.Upon internal review, the user facility stated that 10 of 16 oxygenators required change out in under one week due to failure.Three of these kits have been accounted for, however, this is to capture the remaining 7 kits included in the customer complaint.Data is still being collected from the customer for review.This case reflects an event where a patient on veno-venous ecmo support experienced hemolysis requiring product exchange.The complaint sample was not available for product investigation.
 
Additional Manufacturer Narrative
Clinical review: upon follow-up with the clinical support specialist, it was reported that the patient¿s hemolysis during ecmo support experienced on (b)(6) 2026 did not lead to significant injury.Medical intervention was not required, and the resulting hemolysis did not cause a deviation in the intended support course.The user facility did not provide patient details, the reason for ecmo support or ecmo settings.It was believed that the that the reported laboratory values of a haptoglobin of 232 mg/dl and lactate dehydrogenase of 1184 u/l are more than likely to show infection that may have been the reason for ecmo support.Additionally, these values were affected by multiple factors and may not necessarily indicate hemolysis.It was affirmed that there were no visual defects noted in the patient circuit and oxygenator.The patient¿s circuit was exchanged, and the patient was able to continue with the intended ecmo support course.In conclusion, this event more than likely involved multiple factors including (but not all inclusive) vascular catheter complications, disease processes such a rhabdomyolysis, infection prior to support, patient¿s physiological response to ecmo, sedation settings and concomitant therapy or support.There was no indication the patient experienced a significant injury as a result of hemolysis.Additionally, hemolysis is a known consequence of routine ecmo support with a multitude of causes.Based on the available information, there is no indication of a serious injury, patient death, or other adverse event related to a xenios product or other issue warranting further investigation.Should additional information become available related to a fresenius device(s) and/or product(s), please re-submit for a clinical review and the need for a clinical investigation will be reassessed accordingly.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .

Brand Name
Novalung ultimate kit (US)
Common Device Name
Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Manufacturer (Section D)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50732812
Report Number3012172416-2026-00074
Device Sequence Number16107194
Product Code QJZ
UDI-Device Identifier04057224001494
UDI-Public04057224001494
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF32000015
Device Lot NumberHSXA1906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Novalung Console (Linux Board)
Patient SexUnknown